Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 351, NWS Jackson, MS

June 24, 2006Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 24, 2006, 1:59 PM CDT for Noxubee County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2006, 1:59 PM CDT (18:59 UTC)
Expired
Jun 24, 2006, 2:30 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 90 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:05 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 24, 10:05 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CDT SAT JUN 24 2006

.DISCUSSION...
BROAD FRONTAL ZONE APPROACHING THE ARKLAMISS FROM THE NORTHWEST IS
PRODUCING AN AREAS OF SHOWERS AND EMBEDDED STORMS RIGHT NOW IN MY
NORTHWEST COUNTIES AND PARISHES. THIS ACTIVITY IS GENERALLY PRESSING
ON TO THE EAST...TOWARD THE HEART OF THE FORECAST AREA.

MORNING JAN SOUNDING REVEALED DEEP MOISTURE REMAINS IN PLACE OVER
THE AREA...BUT CONVECTION LASTING WELL INTO THE EARLY MORNING HOURS
ACROSS CENTRAL MISSISSIPPI HAS DRAINED THE LOWER LEVELS OF THE
ATMOSPHERE A BIT. FOR THAT REASON (AND THE LACK OF APPRECIABLE LOW
LEVEL RETURN FLOW) I THINK IT MAY TAKE A WHILE AROUND THE MIDDLE OF
MS TO GET WIDESPREAD BOUNDARY LAYER-BASED CONVECTION GOING AGAIN.
BUT...SAYING THAT...YOU CANT RULE OUT SOME ELEVATED CONVECTIVE
PRECIP FROM OCCURRING IN THESE SAME AREAS WITHIN A FEW HOURS AS
ACTIVITY IN THE UPPER DELTA TREKS EAST.

MORNING SOUNDINGS HERE (AND AROUND THE REGION) ALSO SHOW LESS STEEP
ATMOSPHERIC LAPSE RATES AND A RELATIVE LACK OF DRY MID LEVEL
ENVIRONMENTAL AIR THAT COULD BE USED TO STRENGTHEN THUNDERSTORM
DOWNDRAFTS. ULTIMATE CAPE VALUES THIS AFTERNOON COULD STILL APPROACH
3000 J/KG IN SOME AREAS...BUT ANY MARGINALLY SEVERE STORMS THAT
DEVELOP SHOULD BE EXTREMELY ISOLATED.

INHERITED GRIDS LOOK PRETTY GOOD...BUT I WILL MAKE A FEW TWEAKS
BASED ON LISTED OBSERVATIONS. NEW ZONES AND GRIDS WILL BE OUT SOON.
/BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jun 24, 4:38 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
438 AM CDT SAT JUN 24 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
250938-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
438 AM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
SATURDAY. THE ATMOSPHERE WILL BECOME UNSTABLE ONCE AGAIN...BUT
NOT BE AS UNSTABLE AS THE PAST FEW DAYS. THAT SAID ISOLATED
STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE A
POSSIBILITY...ESPECIALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE
PARKWAY SATURDAY AFTERNOON WHERE INSTABILITY WILL BE THE
GREATEST. MAIN THREAT FROM STORMS WILL BE GUSTY WINDS IN EXCESS
OF 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY...JULY 1ST.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:02 PM CDTSevere Thunderstorm WarningJANHinds, Warren43 min
Jun 23, 7:42 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.